Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 59, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 27, 2008, 7:52 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2008, 7:52 AM EDT (11:52 UTC)
- Expired
- Sep 27, 2008, 10:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
448 WHUS71 KCLE 271152 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 752 AM EDT SAT SEP 27 2008 .SMALL CRAFT CONDITIONS CONTINUE ON THE WEST HALF OF LAKE ERIE. LEZ142>146-271400- /O.NEW.KCLE.SC.Y.0059.080927T1152Z-080927T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 752 AM EDT SAT SEP 27 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. NORTHEAST FLOW THIS MORNING WILL ALLOW FOR 3 TO 5 FOOT WAVES ACROSS THE WESTERN HALF OF LAKE ERIE. WINDS WILL DIMINISH BY THIS AFTERNOON ALLOWING THE WAVES TO SUBSIDE BELOW SMALL CRAFT CRITERIA. $$ OUDEMAN
1 follow-up statement
670 WHUS71 KCLE 271400 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 AM EDT SAT SEP 27 2008 LEZ142>146-271500- /O.CAN.KCLE.SC.Y.0059.000000T0000Z-080927T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 1000 AM EDT SAT SEP 27 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED AND WAVES HAVE ALSO SUBSIDED BELOW 4 FEET AND THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 7:36 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 27, 7:36 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
736 AM EDT SAT SEP 27 2008
.SYNOPSIS...
LOW PRESSURE ACROSS THE CAROLINAS AND VIRGINA WILL MOVE NORTH
TODAY...CONSOLIDATING WITH THE REMNANTS OF KYLE OFF NEW ENGLAND
SUNDAY. HIGH PRESSURE BUILDS INTO THE EASTERN GREAT LAKES MONDAY.
LOW PRESSURE THEN TRACKS ACROSS THE GREAT LAKES TUESDAY...BEGINNING
A COOLING TREND FOR THE REST OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LOW ASSOCD WITH EAST COAST SYSTEM TO MOVE NNE THIS WEEKEND.
ESE FLOW THROUGH AN INCREASINGLY DEEP LAYER TODAY AS UPPER LOW
BEGINS TO LIFT OUT. THIS SHOULD ALLOW SHOWERS TO PUSH WEST AS FAR AS
THE CONFLUENCE ZONE ALOFT WHICH SEEMS TO BASICALLY SET UP FROM A
SANDUSKY TO FINDLAY LINE. DOWNSLOPE WILL HELP DRY OUT SOME OF THE
SHOWERS BUT I HAVE BEEN BURNED IN THE PAST WITH THESE TYPE OF
SYSTEMS AS THE UPWARD MOTION DEVELOPS THROUGH THE MID LAYERS AND
SHOWERS SURVIVE TO THE SURFACE...SOMETIMES A LITTLE HEAVIER THAN ONE
WOULD THINK. THAT BEING SAID...MOST OF THE SHOWERS WILL BE LIGHT AND
SCATTERED WITH THE BETTER COVERAGE EAST OF I-77. TEMPERATURES
ACTUALLY WARM ALOFT TODAY AND DOWNSLOPE FLOW WILL CONTRIBUTE TO
WARMING... BUT THICKER CLOUDS WILL COUNTER ALL THAT AS SUN ANGLE IS
GETTING LOWER AND AIR WILL OCCASIONALLY BE RAIN COOLED. WILL
FORECAST MAX TEMP ABOUT A CATEGORY BELOW GFS GUIDANCE...GENERALLY
UPPER 60S AND LOWER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AS UPPER LOW LIFTS NE TONIGHT THE FLOW ALOFT BACKS TO THE NNE
SEEMINGLY CUTTING OFF MOST OF THE MOISTURE BUT UNTIL WE GET WEST OF
THE CONFLUENCE ZONE CANNOT RULE OUT A SHOWER. WILL KEEP A LOW POP
CHANCE BASICALLY IN THE SAME AREA AS TODAYS FORECAST. WILL KEEP A
LOW POP CHANCE SUNDAY MORNING EXTREME NE OH/NW PA BUT BELIEVE THAT
SUBSIDENCE AND DRYING WILL SPREAD OVER ENTIRE FCST AREA. WEAKENING
COLD FRONT FROM THE NW GREAT LAKES WILL REACH NW OHIO LATE SUNDAY.
SUBSIDENCE AND DRYING ON THE BACK SIDE OF THE EAST COAST SYSTEM
SHOULD SQUASH ANY SHOWER ACTIVITY BY THE TIME IT REACHES NW OHIO.
NNE FLOW ON SUNDAY WILL KEEP TEMPS IN THE SAME RANGE AS SATURDAY
AND RETURN FLOW WILL LIKELY NOT DEVELOP QUICKLY ENOUGH ON MONDAY
FOR A SIGNIFICANT WARM UP AHEAD OF THE NEXT COLD FRONT. FORECAST
DOES NOT SEEM STRAIGHT FORWARD FOR MONDAY NIGHT AND TUESDAY. NEXT
COLD FRONT WILL LIKELY BE WEAKENING AND WORKING WITH VERY LITTLE
MOISTURE. WILL ALLOW FOR A LOW POP CHANCE OF SHOWERS MONDAY NIGHT.
FRONT WILL LIKELY WEAKEN AS UPPER TROUGH DEEPENS OVER CENTRAL
GREAT LAKES. NOT SURE HOW MUCH SHOWERS THERE WILL BE...AND CANNOT
RULE OUT THUNDER...BUT WILL KEEP FORECAST SIMPLE FOR NOW AND
MENTION A CHANCE OF SHOWERS. TEMPS MONDAY NIGHT WILL LIKELY NOT
FALL ALL THAT MUCH AS SW FLOW INCREASES AHEAD OF THE FRONT SO HIGH
TEMP TUESDAY DEPENDS ON HOW MUCH SHOWERS OCCUR AND HOW FAST THE
COLD ADVECTION DEVELOPS. WILL STAY CLOSE TO GUIDANCE FOR NOW AS IT
SEEMS A GOOD COMPROMISE BETWEEN A RELATIVELY WARM DAY VERSUS
COLDER AND BLUSTERY.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS LOOK IN DECENT AGREEMENT FOR THE SECOND HALF OF THE WEEK.
TRAILING SHORT WAVE DIGS SOUTH ACROSS THE EASTERN GREAT LAKES ON
WEDNESDAY AND WILL PROBABLY PRODUCE MORE SHOWERS ACROSS THE SNOWBELT
WITH ONLY A CHANCE OF A SHOWER OR TWO ELSEWHERE. TEMPS WILL LIKELY
STAY IN THE 50S WHERE THE CLOUDS AND SHOWERS PREVAIL AND MAX TEMP
FORECAST WILL BE A CATEGORY BELOW GUIDANCE. HIGH PRESSURE BUILDS IN
FOR THURSDAY AHEAD OF THE NEXT COLD FRONT AND AFTER A COLD START
TEMPS WILL LIKELY REBOUND TO NEAR NORMAL AND WILL FORECAST A
CATEGORY ABOVE GUIDANCE FOR THURSDAY. 00Z ECMWF LOOKS CLOSER TO GFS
WITH TIMING OF THE NEXT FRONT THURSDAY NIGHT/FRI MORN. REINFORCING
PUSH OF COLDER AIR TO DROP SOUTH ACROSS THE GREAT LAKES FRIDAY AND
INTO NEXT WEEKEND. THIS IS OF COURSE DAY 6 AND 7 OF THE FORECAST
BUT AIRMASS LOOKS UNSEASONABLY COLD AND IF MODELS CONTINUE TO SHOW
A STRONG PUSH OF COLD AIR WILL HAVE TO BE ON THE LOOKOUT FOR THE
FIRST FROST.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A LOT OF BOUNCING AMONGST CATEGORIES OVERNIGHT. DIFFICULT SET OF
TAFS. EXPECT AVN WEATHER ACROSS THE WEST TO BE BEST AND TO BE
IMPROVING THIS MORNING TO ALL VFR. ACROSS THE EASTERN HALF A FEW
SHOWERS MAY BE REACHING THE GROUND SOUTHEAST OF YNG/CAK. HAVE VCSH
FOR THIS AND FOR A PORTION OF TODAY. CEILINGS HERE HAVE BEEN MIXED
FROM IFR TO VFR. DOWNSLOPING HAS HELPED KEEP CEILINGS ELEVATED
SOME AND NOW SOME MIXING IS EXPECTED AS WE GO THROUGH THE MORNING
HOURS SO HAVE GENERALLY GOOD AVN CONDITIONS FORECAST. PLACED A CB
IN YNG TAF AS FORECAST SOUNDINGS LOOKING A LITTLE UNSTABLE.
EASTERN SITES WILL LOSE THEIR EASTERLY DRYING FLOW LATER
TODAY...SO FOR THIS EVENING EXPECT A MORE UNIFORM STRATUS TO
DEVELOP FOR NORTHERN AND EASTERN OH AND NW PA. UNCERTAIN HOW LOW
AND IF THERE WILL BE VSBY RESTRICTIONS OVERNIGHT. HAVE PUT IN LOW
MVFR CONDITIONS FOR NOW. WINDS WILL REMAIN EAST THROUGH NORTHEAST
TODAY...COMING AROUND TO THE NORTH BY THE LAST HOURS OF THE TAF
PERIOD AS THE LOW MOVES FROM SOUTHEAST OF THE AREA TO EAST OF THE
AREA.
.OUTLOOK...
AFTER WE RECOVER FROM THE LOWER CEILINGS/VSBY SATURDAY NIGHT...VFR
CONDITIONS SHOULD DOMINATE OVER MOST OF THE TAF LOCATIONS ON
SUNDAY AS RIDGE BUILDS OVER THE AREA. A FEW CLOUDS AND SHOWERS MAY
PERSIST OVER THE EAST IN THE AM HOURS. HIGH PRESSURE AND FAIR
CONDITIONS ALL LOCATIONS ON MONDAY. A COLD FRONT WILL APPROACH THE
REGION ON TUESDAY BRINGING WITH IT CLOUDS AND PCPN. WILL HAVE
WEST-NORTHWEST FLOW IN THE WAKE OF TUESDAYS SYSTEM.
&&
.MARINE...
HAVE EXTENDED THE SMALL CRAFT ADVISORY FOR THE WEST HALF FOR A
WHILE LONGER TO ALLOW FOR WAVES TO COME DOWN. TREND THIS MORNING
WILL BE FOR WINDS/WAVES TO DECREASE. MODELS INDICATING THAT WINDS
ON THE LAKE BY LATE MORNING WILL BE UNDER 15 KNOTS...HELPING THE
WAVES COME DOWN BELOW SMALL CRAFT CRITERIA. GENERAL NORTHEAST FLOW
WILL CONTINUE INTO TONIGHT WHEN WINDS BECOME MORE NORTHERLY AS THE
LOW PASSES TO OUR EAST. A DISSIPATING FRONT SUNDAY NIGHT ALONG
WITH THE HIGH BEGINNING TO BUILD IN SUNDAY NIGHT WILL REINFORCE
THE NNW FLOW. THE HIGH SETTLES THE LAKE FOR MONDAY. INCREASING S
THEN SW FLOW MONDAY NIGHT INTO TUE...THEN A REASONABLY STRONG COLD
FRONT EXPECTED TO MOVE ACROSS THE LAKE AND KICK UP SMALL CRAFT
CONDITIONS LATE TUE THROUGH WED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LEZ142>146.
&&
SYNOPSIS...OUDEMAN
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Sep 27, 6:32 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 632 AM EDT SAT SEP 27 2008 LEZ061-142>149-162>169-OHZ006-012>014-017>023-027>033-036>038-047- 089-PAZ001>003-281045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 632 AM EDT SAT SEP 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007>011-281045- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 632 AM EDT SAT SEP 27 2008 ...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE MODERATE RISK OF RIP CURRENTS ON THE SOUTH SHORE OF LAKE ERIE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.